World Rural Health Conference
Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 779
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2017  |  Volume : 6  |  Issue : 3  |  Page : 680-682

A misplaced intramuscular injection and limb-threatening ischemia


1 Department of Pediatric Medicine, Institute of Post Graduate Medical Education and Research and SSKM Hospital, Kolkata, West Bengal, India
2 Department of Pediatric Medicine, NRS Medical College, Kolkata, West Bengal, India
3 Department of Pediatric Medicine, Medical College, Kolkata, West Bengal, India

Correspondence Address:
Dr. Sumantra Sarkar
Flat No. B/1, Jibantaru Apartment, North Jagtala, Maheshtala, Kolkata - 700 141, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2249-4863.222058

Rights and Permissions

Femoral artery thrombosis is a rare complication of intramuscular (IM) injection in children. A 12-month-old boy presented with right lower limb ischemia and digital gangrene 3 days after an injection of ceftriaxone administered to his medial aspect of the right thigh. Successful thrombolysis and partial limb salvage was possible with enoxaparin despite a late presentation. Unnecessary and unsafe IM injection in community practice might lead to such devastating outcome which should be avoided.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed883    
    Printed18    
    Emailed0    
    PDF Downloaded71    
    Comments [Add]    

Recommend this journal